Jump to content
  • Sign Up

Rate this topic

Recommended Posts

I know there have been other posts on this in the past (but many of them are very old), has anyone here recently seemingly had a reaction to excedrine migraine? I hadn't noticed until today, but every time I take excedrine as soon as the migraine vanishes (typically within a few hours) its replaced with severe cramping in my intestines. 

 

I've looked it up and it seems to be gluten free but I am wondering if maybe the aspirin it contains is irritating to my stomach? Does anyone else have any thoughts on this? I was told by my GI doctor not to take aspirin as its generally a bad idea for anyone with GI issues. 

 

 

Share this post


Link to post
Share on other sites

It is listed as gluten-free on http://www.glutenfreedrugs.com/list.htm, so you can call the company to double check, but if you were told not to take aspirin and took it, that is certainly going to cause you GI discomfort, and could potentially lead to a dangerous GI bleed.  Sometimes people can tolerate a dose or two as long as it is not long term, but now you know that any is a bad idea.  You can get just acetaminophen +caffeine together that lacks the aspirin component.  The name brand is called Excedrin tension headache, and I was unable to find any good info online so you may want to call the company on that, or look for a safe store brand.

 

Here is more info on NSAIDs and other names for them, side effects, etc. http://www.hss.edu/conditions_guidelines-reduce-side-effects-nsaids.asp#.U3PZl_ldXeQ

Share this post


Link to post
Share on other sites

It is listed as gluten-free on http://www.glutenfreedrugs.com/list.htm, so you can call the company to double check, but if you were told not to take aspirin and took it, that is certainly going to cause you GI discomfort, and could potentially lead to a dangerous GI bleed.  Sometimes people can tolerate a dose or two as long as it is not long term, but now you know that any is a bad idea.  You can get just acetaminophen +caffeine together that lacks the aspirin component.  The name brand is called Excedrin tension headache, and I was unable to find any good info online so you may want to call the company on that, or look for a safe store brand.

 

Here is more info on NSAIDs and other names for them, side effects, etc. http://www.hss.edu/conditions_guidelines-reduce-side-effects-nsaids.asp#.U3PZl_ldXeQ

 

 

 

This is super helpful, thanks!

Share this post


Link to post
Share on other sites

could also be just the migraine is an indicator that I've eaten gluten and the two aren't connected at all lol. Man, so bogus. 

That would be the case for myself as I only get migraines when glutened. Don't know that is the answer for you but it is possible. 

Share this post


Link to post
Share on other sites

That would be the case for myself as I only get migraines when glutened. Don't know that is the answer for you but it is possible. 

 

I do get migraines when I've eaten gluten by mistake (and I've only experienced migraines since becoming gluten intolerant), but as far as I am aware I haven't eaten anything that would trigger one. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...